Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 8, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 21, 2025, 4:03 AM CDT for 17 counties in Kansas. It took effect at Jun 22, 2025, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2025, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jun 22, 2025, 10:00 AM CDT
- Expired
- Jun 22, 2025, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
851 WWUS73 KICT 210903 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 403 AM CDT Sat Jun 21 2025 KSZ032-033-047>053-067-068-212315- /O.NEW.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ /O.CON.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Sylvan Grove, Hutchinson, Lincoln, Strong City, Great Bend, Hillsboro, Ellsworth, Salina, Newton, Marion, Cottonwood Falls, Lyons, Peabody, Wilson, McPherson, Sterling, and Russell 403 AM CDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...Southwest winds for both today and Sunday are expected to be sustained around 30 mph with gusts around 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 am to 8 pm today and Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
4 follow-up statements
959 WWUS73 KICT 211850 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 150 PM CDT Sat Jun 21 2025 KSZ032-033-047>053-067-068-220900- /O.CON.KICT.WI.Y.0007.000000T0000Z-250622T0100Z/ /O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Hillsboro, Sylvan Grove, Great Bend, Lincoln, Lyons, Russell, Ellsworth, Peabody, Cottonwood Falls, Sterling, Newton, Salina, Wilson, Marion, Strong City, Hutchinson, and McPherson 150 PM CDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
328 WWUS73 KICT 220319 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1019 PM CDT Sat Jun 21 2025 KSZ032-033-047>053-067-068-221400- /O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Cottonwood Falls, Strong City, Great Bend, Hillsboro, Peabody, Ellsworth, Newton, Salina, Hutchinson, Sylvan Grove, Marion, Russell, McPherson, Lyons, Lincoln, Wilson, and Sterling 1019 PM CDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WI
018 WWUS73 KICT 220847 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 347 AM CDT Sun Jun 22 2025 KSZ069-082-083-091>093-222300- /O.EXA.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of El Dorado, Bel Aire, Wellington, Winfield, Andover, Park City, Haysville, Kingman, Rose Hill, Anthony, Attica, Augusta, Wichita, Arkansas City, Derby, Valley Center, and Harper 347 AM CDT Sun Jun 22 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts 45 to 50 mph expected. * WHERE...Butler, Cowley, Harper, Kingman, Sedgwick, and Sumner Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>053-067-068-222300- /O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Sterling, Lincoln, Hillsboro, Sylvan Grove, Peabody, Newton, Salina, McPherson, Cottonwood Falls, Wilson, Ellsworth, Lyons, Russell, Marion, Hutchinson, Great Bend, and Strong City 347 AM CDT Sun Jun 22 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts 50 to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
837 WWUS73 KICT 221919 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 219 PM CDT Sun Jun 22 2025 KSZ032-033-047>053-067>069-082-083-091>093-230100- /O.CON.KICT.WI.Y.0008.000000T0000Z-250623T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Arkansas City, Kingman, Haysville, Salina, McPherson, Winfield, Augusta, Hillsboro, Derby, Wilson, Strong City, Wellington, Cottonwood Falls, Newton, Lincoln, Andover, Attica, Valley Center, Peabody, Russell, El Dorado, Lyons, Sterling, Bel Aire, Park City, Wichita, Sylvan Grove, Marion, Hutchinson, Great Bend, Rose Hill, Ellsworth, Anthony, and Harper 219 PM CDT Sun Jun 22 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up around 50 to 55 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:15 AM CDT, 48 minutes earlier. Its key messages:
- Strong southwest winds are expected again for this afternoon and again Sunday, mainly across Central KS.
- Unseasonably hot temperatures again for today with highs a couple degrees cooler for Sunday, but still above normal for this time of year.
- Storm chances increase for Mon night into Tue morning, mainly across west-central KS.
Area forecast discussion, Jun 21, 3:15 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 AM CDT Sat Jun 21 2025 .KEY MESSAGES... - Strong southwest winds are expected again for this afternoon and again Sunday, mainly across Central KS. - Unseasonably hot temperatures again for today with highs a couple degrees cooler for Sunday, but still above normal for this time of year. - Storm chances increase for Mon night into Tue morning, mainly across west-central KS. && .DISCUSSION... Issued at 224 AM CDT Sat Jun 21 2025 Water vapor imagery currently shows an upper low over the Pacific Northwest with a weaker upper impulse sliding across the Northern Plains. Meanwhile, upper ridging is in place across the Southern Plains into the Lower Mississippi Valley. At the surface, lee troughing is situated from Western Nebraska into eastern CO. Strong southwest winds are once again expected across the area today as tight pressure gradient and good mixing remains in place. Just like Saturday, we are looking for the strongest winds to be over central KS, where gusts around 45 mph will be common. We will repeat these same conditions for Sunday afternoon with the stronger winds possibly making it further east and could affect much of south central KS into the Flint Hills. Wind advisory the day shift issued looks good and will go ahead and run with another one for Sunday. Would not be surprised if the one for Sunday gets expanded a bit east with later forecasts. Another hot day looks to be on tap today with highs approaching 100 across central KS and mid 90s across the remainder of the area. Still looking for heat indices area wide to be around 100 with between 102-104 possible for areas generally along and north of I-70. Even though highs on Sunday will be a few degrees lower than today, they will still be a few degrees above normal for this time of year. These same readings can be expected through most of next week. On Sunday, upper low is expected to track over the Northern Intermountain and across the Northern Rockies Sunday night. This impulse is then forecast to slide across the Northern Plains on Monday and at the same time a weaker impulse will move into Central CA. This setup will allow a weak surface front to sag into west-central KS for Mon afternoon into Mon night. There is good model agreement on moisture transport ramping-up Mon night into the boundary and should result in scattered showers and storms over mainly western and central KS. Will linger some small storm chances for Tue into Wed as the front lingers across the area. However, storm chances should expand for Wed night through Thu night as some weak upper energy moves out of the Rockies and into the Plains. With relatively light mid/upper flow, not expecting severe storms to be an issue. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1203 AM CDT Sat Jun 21 2025 VFR conditions are expected at all sites through the end of the period. LLWS at all sites will gradually end by 13-14Z while southerly winds pick up by mid morning. Still anticipating sustained winds at 20-30 kts and gusts areawide up to 30-35 kts throughout the day, with gusts as strong as 45 kts possible in central KS. Gusts will slightly weaken but remain stronger than 30 kts after sundown to the end of the period. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 8 PM CDT this evening for KSZ032-033-047>053-067-068. Wind Advisory from 10 AM to 9 PM CDT Sunday for KSZ032-033- 047>053-067-068. && DISCUSSION...RBL AVIATION...JWK
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 333 PM CDT Fri Jun 20 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 333 PM CDT Fri Jun 20 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Southwest winds will remain breezy through the overnight hours with gusts between 30-35 mph possible in central and south-central Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices are forecast to be around 100 for both Saturday and Sunday afternoon. Southwest winds Saturday afternoon are expected to gust up to 45 mph for most of central Kansas. Storm chances are expected to increase across mainly central Kansas on Monday night into Tuesday. Widespread severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.